My thoughts on my first week on Amitriptyline

Eileen Gray Health Guide
  • Here are my thoughts on my first full week on Amitriptyline. The back story is, I've been on Topamax for over a year and a half now, it's not working. Finally found a neurologist who is listening to me and working with me....it only took me 5 previous doctors to find this one!

     

    Anyway - onto the matter at hand. Adding in Amitriptyline to my 75mgs of Topamax due to my new dx of transformed migraines. The first couple nights, I think the Amitriptyline helped me sleep, but that side effect wore off quickly. I do, however, add in another 10mgs this Friday, so maybe that will help again.

     

    I know it's way too soon to tell if it's doing anything, but my thoughts are it's not. At least not yet. I still had 2 no trigger migraines - possibly one is sleep related. I did not think I had sleeping problems, but maybe I do and I am just now realizing it.

    Add This Infographic to Your Website or Blog With This Code:

     

    This is my first placebo week on my birth control in 3 months so I am bracing myself. I am sure it will be a doozy!

     

    My neurologists plan seems to be, add in the Amitriptyline with the Topamax. Get the transformed migraines under control, then back off both medications so I can try a new preventive.

     

    Again, knowing I'm jumping the gun on the Amitriptyline and if it is working for me, I just wanted to add that my migraine frequency has not changed at all. I've had 3 migraines since starting the Amitriptyline which is normal for me.

     

    I really hope this stuff works! I am sick of having 3 migraines a week - even that is under estimating them! My new pattern seems to be that I'm great for a week or almost two - then I'm slammed every day - and I've almost hit status migrainous twice since Christmas, which that has never happend to me before. Both times the migraine broke about a 1/2 hour before I would have to pack it up and head to the ER. I guess that's luck for ya!

     

    So for now it's hurry up and wait. I will wait and see how this drug works out for me. I don't seem to have any bad side effects, except the eating sweets, but even that, I wonder if it's because of knowing that's a side effect. I just recently read one of Nancy Bonk's responces to a post in the forum talking about when you know side effects, you can almost make yourself believe you are experiencing them. That's what I think I have! Blush  But how can I be sure? I have no will power over the sweet snacks my co-workers bring in, but is it just me using the medication as an excuse?

     

    Interesting thought, isn't it???

     

    I'll have to work on that one....

Published On: February 04, 2008